Virginia officials warn of V8 supplement after reported illnesses

Virginia

(Photo: VDACS)

RICHMOND, Va. (WJHL) — Health officials in Virginia are investigating reports of illness among men who took a dietary supplement called “V8.”

The Department of Health has received three reports of V8 users experiencing severe hypoglycemia, or very low blood sugar, who required emergency care.

V8 is promoted as a male sexual enhancement supplement according to the Department of Agriculture and Consumer Services (VDACS).

VDACS says preliminary testing found ingredients in the pills that could trigger low blood sugar

VDACS says consumers should not purchase or use this product and anyone who experiences symptoms of hypoglycemia after taking V8 should seek immediate medical attention.

Symptoms include irritability, anxiety, shakiness, hunger, profuse sweating and/or a racing heartbeat.

Affected patients should also contact a poison control center at 800-222-1222.

Copyright 2020 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories

WAVY Twitter Widget

***Don’t Miss Module Removal CSS***

WAVY Facebook